# SDR CA090223013

- Difficulty date: January 12, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Snias AS350B3
- Aircraft time: 14,824 hours
- Engine: Tmeca ARRIEL2B
- System (JASC): 2435 · Starter-Generator
- Part: Friction Ring
- Condition: Failed
- Location: Starter Gen
- Component: Starter Gen
- Component part number: 200SGL130Q
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

PRIOR TO INSTALLING STARTER GEN SB 80.00.07 PARA 2B2B AND 2B3 WERE APPLIED.  THE STARTER WAS THEN INSTALLED AS PER MM AND A GROUND RUN WAS DONE.  DURING THE GROUND RUN NO VIBRATION WAS NOTED ON THE STARTER, VOLTAGE AND AMPERAGE WAS NORMAL.  I NOTICED A BURNING ODOR SIMILAR TO WHEN THE ROTOR BRAKE WAS APPLIED AND  SAW PARTS OF THE FRICTION RING OF THE DAMPER ASSY ON THE ENGINE DECK AGAIN NO ABNORMAL VIBRATION WAS NOTED ON THE STARTER.  THE PILOT SHUT DOWN THE ENGINE.  REINSTALLED THE OLD STARTER, STILL HAD TIME LEFT TO OH.  UPON CLOSER INSPECTION IT WAS NOTED THAT THE FRICTION RING WAS COMPLETELY BROKEN UP.  IT WAS SENT BACK TO APC FOR FURTHER INVESTIGATION.
